Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 1, 2009, 2:22 AM CDT for Labette County, Kansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2009, 2:22 AM CDT (07:22 UTC)
- Expired
- May 1, 2009, 7:34 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Labette County, KS
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 2:30 AM CDT | FLASH FLOOD | 3 Wnw Chetopa, KS | HIGHWAY 166 AT THE 59 JUNCTION IS IMPASSABLE. |
| May 1, 2:42 AM CDT | FLASH FLOOD | Chetopa, KS | NUMEROUS ROAD CLOSINGS NEAR CHETOPA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 010722 FFWICT KSC099-011315- /O.NEW.KICT.FF.W.0009.090501T0722Z-090501T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 222 AM CDT FRI MAY 1 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN LABETTE COUNTY IN SOUTHEAST KANSAS. * UNTIL 815 AM CDT. * AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. LOCATIONS BETWEEN OSWEGO AND CHETOPA HAVE RECIEVED BETWEEN 2 AND 3 INCHES OF RAIN BETWEEN 12:30 AM AND 2:00 AM. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTAMONT...BARTLETT...CHETOPA...EDNA...MOUND VALLEY...OSWEGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3722 9543 3722 9507 3700 9507 3700 9543 $$ LAWSON
2 follow-up statements
000 WGUS73 KICT 011053 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 553 AM CDT FRI MAY 1 2009 KSC099-011315- /O.CON.KICT.FF.W.0009.000000T0000Z-090501T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LABETTE KS- 553 AM CDT FRI MAY 1 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR SOUTHERN LABETTE COUNTY... AT 552 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 3722 9543 3722 9507 3700 9507 3700 9543 $$ LAWSON
000 WGUS73 KICT 011234 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 734 AM CDT FRI MAY 1 2009 KSC099-011242- /O.CAN.KICT.FF.W.0009.000000T0000Z-090501T1315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LABETTE KS- 734 AM CDT FRI MAY 1 2009 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN LABETTE COUNTY... A COUNTY WIDE FLOOD WARNING ALONG WITH RIVER FLOOD WARNINGS STILL REMAIN IN EFFECT FOR LABETTE COUNTY. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA DECREASING THE IMMEDIATE RISK FOR FLASH FLOODING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3722 9543 3722 9507 3700 9507 3700 9543 $$ LAWSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 1, 1:12 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 1, 1:12 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 112 AM CDT FRI MAY 1 2009 .UPDATE... WITH SEVERE THUNDERSTORM WATCH #219 IN EFFECT FOR LABETTE COUNTY UNTIL 7 AM HAVE ISSUED 2ND UPDATE. TSRA CONTINUE TO INCREASE OVER SE KS AS COLD FRONT APPROACHES. AT 1 AM CDT...THE COLD FRONT EXTENDED FROM NRN MO SE TO BETWEEN KEMP & KCNU TO JUST S OF KGAG. STRENGTHENING LOW- LEVEL JET IMPINGING UPON S/SE SAGGING COLD FRONT WILL INDUCE TSRA TO DEVELOP/BACKBUILD WWD ALONG KS/OK BORDER THE REST OF THE NIGHT. KEPT UPDATED POPS FROM EARLIER THIS EVENING INTACT WITH 60-70% ASSIGNED ACROSS SC & SE KS FOR REST OF THE NIGHT. WITH CONVECTION OCCURRING OVER AREAS ALREADY AT/NEAR SATURATION THE GREATEST THREAT TO NO DOUBT BE +RA CAPABLE OF FLOODING/FLASH FLOODING. && .PREV DISCUSSION... /ISSUED 1021 PM CDT THU APR 30 2009/ UPDATE... SCT TSRA DEVELOPING OVER E & SE KS AS COLD FRONT...DRAPED FROM NEAR KTOP SE THRU KICT TO NW OK ADVANCES SE TOWARD GRADUALLY RICHER MOISTURE. COLD FRONT SHOULD CONTINUE S/SE ADVANCE THROUGHOUT THE NIGHT BUT DECELERATE & LIKELY STALL IN W-E MANNER ACROSS NRN OK AS SUBTLE MID-LEVEL SHORTWAVE SCOOTS E ACROSS KS FRI MORNING. LOW-LEVEL DIRECTIONAL SHEAR IMPRESSIVE & THEREFORE POTENTIAL FOR STRONG-SEVERE TSRA STILL EXISTS ACROSS BOTH SC & SE KS LATE TONIGHT. SFC-850MB CONVERGENCE TO GRADUALLY INCREASE EARLY FRI MORNING AS COLD FRONT DECELERATES. AS SUCH INCREASING POTENTIAL FOR +RA APPEARS MOST FAVORABLE OVER SC & SE KS OF 125-150% OF NORMAL RESIDE THRU FRI AFTERNOON & HAVE SHUNTED HIGHEST POPS FOR REST OF TONIGHT EWD ACROSS SE KS. REST OF INHERITED FORECAST KEPT INTACT. AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCT TSRA DEVELOPING OVER E & SE KS AS COLD FRONT CONTINUES SLOW SE MOVEMENT TOWARD GRADUALLY MORE MOIST ENVIRONMENT. WITH FORECAST EVOLVING AS ANTICIPATED 01/06Z TAFS TO BE NEARLY IDENTICAL TO 00Z ISSUANCE FOR MOST OF VALID TAF CYCLE WITH LOW-END MVFR CIGS FCST ACROSS SC & SE KS TERMINALS WHERE LOCALIZED VSBYS OF 2-3SM LIKELY IN AREAS OF +TSRA. PREV DISCUSSION... /ISSUED 630 PM CDT THU APR 30 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU COLD FRONT SAGGING SE ACROSS CNTRL KS WILL SERVE AS PRIMARY FOCUS FOR TSRA REDEVELOPMENT OVER SC & SE KS TONIGHT. INTERACTING WITH HIGH OCTANE FUEL...MANY TSRA ARE LIKELY TO PRODUCE +RA THAT WILL REDUCE VSBYS TO 2-3SM AT KHUT...KICT & KCNU FROM 01/03Z THROUGH 01/12Z WITH CIGS FLIRTING WITH IFR CATEGORY IN SUCH SITUATIONS. FOR NOW HAVE OVC012CB TO THESE 3 TERMINALS WHEN +TSRA ARE EXPECTED. VFR CATEGORICAL CIGS OF 3,500-4,000FT ARE ANTICIPATED FOR KRSL & KSLN FOR THE 01/0ZZ TAF CYCLE. PREV DISCUSSION... /ISSUED 315 PM CDT THU APR 30 2009/ DISCUSSION... THE MAIN FORECAST CONCERNS WITH THIS UPDATE WILL CONTINUE TO GYRATE AROUND THE ACTIVE WEATHER PATTERN WITH MORE EPISODES OF RAINFALL EXPECTED FOR THE NEXT SEVERAL DAYS...FOLLOWED BY POSSIBLE SEVERE WEATHER CHANCES FOR TONIGHT INTO EARLY FRIDAY MORNING AND COOLER DAYTIME TEMPERATURES. TONIGHT SURFACE FRONT CONTINUES TO SAG SOUTHWARD ACROSS THE REGION WITH SOME WEAK ACTIVITY PERCOLATING ALONG THE FRONT...HOWEVER STRONG ATMOSPHERIC DESTABILIZATION IS OCCURRING FOR LOCATIONS JUST SOUTHWEST OF SOUTH CENTRAL KANSAS. EXPECT SCATTERED THUNDERSTORMS TO ERUPT LATER THIS AFTERNOON AND EVENING ALONG THE FRONT...WITH MORE INTENSE UPDRAFTS(SEVERE WEATHER...LARGE HAIL/DAMAGING WINDS) MATERIALIZING IN THE HIGHER INSTABILITY AREAS. OTHERWISE MODELS SHOW LOW LEVEL JET/MOISTURE TRANSPORT INCREASING AGAIN LATE TONIGHT...WITH ELEVATED CONVECTION BECOMING LIKELY VERY LATE TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THERE IS A POSSIBILITY FOR LARGE HAIL WITH SOME OF THIS ACTIVITY TOWARDS DAYBREAK...AS MODELS INDICATE INCREASING DIRECTIONAL SHEAR IN THE 700-500MB LAYER WHICH COULD ALTER THE STORM BEHAVIOR. HEAVY RAIN WILL ALSO BE A CONCERN WITH THIS ACTIVITY. FRI-SUN COOLER BELOW NORMAL TEMPERATURES WILL BE IN STORE FOR KANSAS DURING THIS PERIOD...AS A FRONTAL BOUNDARY SAGS SLOWLY SOUTHWARD ACROSS THE REGION. THE ACTIVITY WILL GRADUALLY SHIFT NORTHEAST DURING THE DAY ON FRIDAY AS ISENTROPIC LIFT REGIME MIGRATES EASTWARD. ONCE AGAIN ANOTHER ROUND OF STORMS COULD DEVELOP FRIDAY NIGHT AND CONTINUE INTO SATURDAY MORNING...AS A SLOW MOVING 850MB BOUNDARY BECOMES A LIKELY FOCUS AREA FOR ELEVATED ACTIVITY. ISENTROPIC LIFT/MOISTURE TRANSPORT WILL INCREASE OVER THE TOP OF THIS BOUNDARY WITH SOUTHERN KANSAS HAVING THE HIGHER CHANCES FOR EVEN MORE HEAVY RAINFALL. AS A RESULT WE WILL WILL EXTEND THE FLASH FLOOD WATCH THROUGH SATURDAY MORNING...GIVEN THAT GROUND SOILS ARE SATURATED YIELDING LOW FLASH FLOOD GUIDANCE NUMBERS. ANOTHER COOL BELOW NORMAL DAY WILL BE IN STORE FOR MUCH OF THE REGION ON SUNDAY...BUT IT LOOKS LIKE THE RAIN CHANCES WILL BEGIN TO TAPER OFF FROM WEST TO EAST LATER IN THE DAY. EXTENDED: MON-THU CONFIDENCE IS FAIRLY HIGH THAT THE WEATHER PATTERN WILL REMAIN UNSETTLED THIS PERIOD GIVEN GENERAL SYNOPTIC PATTERN PREDICTED BY THE MODELS...HOWEVER CONFIDENCE IS LOW WITH REGARDS TO TIMING OF SHORT WAVES AS GFS/ECMWF MODELS CONTINUE TO SHOW POOR RUN TO RUN CONSISTENCY. FIRST ROUND OF PRECIPITATION COULD ARRIVE FOR MONDAY NIGHT INTO TUESDAY...FOLLOWED BY ANOTHER ROUND FOR WEDNESDAY NIGHT INTO THURSDAY. JAKUB AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU DIFFICULT AVIATION FORECAST WITH MUCH DEPENDENT ON CONVECTIVE TIMING/LOCATION. SEE PUBLIC DISCUSSION FOR PRECIPITATION/THUNDERSTORM POTENTIAL. CEILINGS WILL GENERALLY BE VFR OUTSIDE OF PRECIPITATION TODAY AND THIS EVENING...BUT WITH SURFACE BOUNDARY IN AREA TONIGHT...WILL LIKELY HAVE MVFR AND POTENTIALLY IFR IN HEAVY PRECIPITATION. BEST CHANCES FOR IFR APPEARS TO BE SOUTH OF HIGHWAY 400. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 56 48 60 / 60 60 40 40 HUTCHINSON 45 56 47 61 / 50 50 40 30 NEWTON 45 57 47 60 / 60 60 30 30 ELDORADO 46 56 48 59 / 60 60 30 40 WINFIELD-KWLD 47 57 49 59 / 70 70 40 40 RUSSELL 42 58 45 65 / 30 30 30 20 GREAT BEND 43 57 46 65 / 30 30 30 20 SALINA 44 58 46 64 / 30 30 30 20 MCPHERSON 45 57 47 62 / 40 40 30 30 COFFEYVILLE 49 58 49 57 / 70 70 30 50 CHANUTE 48 57 49 58 / 70 70 30 50 IOLA 48 57 48 58 / 70 70 30 50 PARSONS-KPPF 49 57 49 57 / 70 70 30 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ049>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Apr 30, 4:09 PM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 409 PM CDT THU APR 30 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 409 PM CDT THU APR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ONGOING FLOODING WILL CONTINUE ALONG A FEW RIVERS AND CREEKS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING PRODUCTS FOR MORE SPECIFIC INFORMATION. THERE IS A SLIGHT RISK FOR SEVERE STORMS INTO THE EVENING HOURS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH A RISK OF DAMAGING WINDS TO 60 MPH AND LARGE HAIL UP TO QUARTER SIZE. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE LATE TONIGHT...AS RICH GULF MOISTURE OVERRIDES THE SLOW MOVING COLD FRONT. LOCALIZED HEAVY RAINFALL IS POSSIBLE...WHICH COULD AGGRAVATE OR RENEW FLOODING ACROSS PARTS OF THE AREA. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR DETAILS. IN ADDITION...THERE IS A RISK FOR SOME OF THE STRONGER STORMS TO PRODUCE SEVERE HAIL...ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS AROUND DAYBREAK AS WIND SHEAR INCREASES ALOFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA FOR FRIDAY THROUGH SUNDAY. THERE IS A CHANCE FOR SOME OF THE STORMS TO PRODUCE HEAVY RAINFALL...AND LARGE HAIL DURING THE MORNING HOURS ON FRIDAY. THE FLOODING PROBLEMS COULD CONTINUE INTO THE WEEKEND...PLEASE REFER TO LATEST FLASH FLOOD WATCH FOR MORE DETAILS. AFTER A BRIEF RESPITE ON SUNDAY NIGHT AND MONDAY...CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FOR MONDAY NIGHT AND TUESDAY...AND AGAIN FOR WEDNESDAY NIGHT INTO THURSDAY...AS ADDITIONAL WEATHER DISTURBANCES TRACK EASTWARD ACROSS THE REGION. A FEW STRONG STORMS AND SOME WITH LOCALLY HEAVY RAINFALL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/CJ
In the hours before
Local storm report, May 1, 12:07 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL 3 S INDEPENDENCE 37.18N 95.71W
04/30/2009 E0.75 INCH MONTGOMERY KS TRAINED SPOTTER
&&
RECSpecial weather statement, May 1, 12:28 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1228 AM CDT FRI MAY 1 2009 KSZ096-010600- NEOSHO- 1228 AM CDT FRI MAY 1 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO COUNTY... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ERIE...OR 13 MILES SOUTHEAST OF CHANUTE...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. LAWSON
Special weather statement, May 1, 12:30 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1230 AM CDT FRI MAY 1 2009 KSZ099-010600- MONTGOMERY- 1230 AM CDT FRI MAY 1 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MONTGOMERY COUNTY... AT 1228 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HAVANA...OR 15 MILES EAST OF SEDAN...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. LAWSON
Special weather statement, May 1, 12:48 AM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1248 AM CDT FRI MAY 1 2009 KSZ100-010615- LABETTE- 1248 AM CDT FRI MAY 1 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE COUNTY... AT 1247 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ALTAMONT...OR 14 MILES SOUTH OF PARSONS...AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, May 1, 12:58 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1258 AM CDT FRI MAY 1 2009 KSZ099-010630- MONTGOMERY- 1258 AM CDT FRI MAY 1 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MONTGOMERY COUNTY... AT 1257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DEARING...OR NEAR COFFEYVILLE... AND MOVING SOUTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, May 1, 1:47 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 147 AM CDT FRI MAY 1 2009 KSZ100-010715- LABETTE- 147 AM CDT FRI MAY 1 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE COUNTY... AT 147 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHETOPA...OR 20 MILES SOUTH OF PARSONS... AND MOVING EAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 31 min |
| May 1, 1:09 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 36 min |
| May 1, 7:06 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 14 hr |
| May 1, 11:06 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 39 min |
| May 1, 11:57 AM CDT | Areal Flood Warning | ICT | Elk | 6 hr |
| May 1, 12:39 PM CDT | Areal Flood Warning | ICT | Cowley | 6 hr |
| May 1, 1:09 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 23 min |
| May 1, 2:06 PM CDT | River Flood Warning | ICT | Sumner | 24 hr |
| May 1, 2:10 PM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 24 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.